Doctor's Responses Archive

Viewer Question:

My husband was diagnosed with Ankylosing Spondylitis a few years back. He is now 33. He was allergic to Sulfasalazine (which worked wonders!) and had to discontinue using it. He now takes Indomethecin. Our family doctor told him to ask the specialist if he thought he could have Reiter's Syndrome. I am especially concerned recently, as he seems extremely fatigued and wants to spend all his time in bed! Can you make any suggestions?
Signed, EM

Doctor's Response:

A doctor who specializes in the evaluation and treatment of Ankylosing Spondylitis and Reiter's Syndrome (now referred to as Reactive Arthritis) is called a rheumatologist. It may be of great help to get an opinion of a rheumatologist in this instance. There are many medications which are available to treat these conditions, which are closely related.

Fatigue has many possible causes. Active inflammation from Ankylosing Spondylitis or Reactive Arthritis commonly causes fatigue.

Thank you for your question.


Last Editorial Review: 2/1/2005